Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 96, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 26, 2013, 8:51 PM EDT for Dubois County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2013, 8:51 PM EDT (00:51 UTC)
- Expired
- Jun 26, 2013, 9:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Dubois County, IN
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:22 PM EDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2612 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
216
WUUS53 KLMK 270051
SVRLMK
INC037-270130-
/O.NEW.KLMK.SV.W.0096.130627T0051Z-130627T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
851 PM EDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 930 PM EDT
* AT 847 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JASPER...AND
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JASPER...HAYSVILLE...HUNTINGBURG...MALTERSVILLE...KELLERVILLE...
BRETZVILLE...DUBOIS CROSSROADS...DUBOIS...SAINT ANTHONY...SAINT
MARKS...CELESTINE...KYANA...CUZCO...SCHNELLVILLE...ELLSWORTH...
MENTOR AND BIRDSEYE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3849 8707 3848 8669 3825 8668 3825 8677
3825 8708
TIME...MOT...LOC 0052Z 283DEG 22KT 3838 8698
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
MJ2 follow-up statements
858 WWUS53 KLMK 270112 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 912 PM EDT WED JUN 26 2013 INC037-270130- /O.CON.KLMK.SV.W.0096.000000T0000Z-130627T0130Z/ DUBOIS IN- 912 PM EDT WED JUN 26 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DUBOIS COUNTY UNTIL 930 PM EDT... AT 910 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF JASPER...AND MOVING EAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... SAINT ANTHONY...SAINT MARKS...KYANA...SCHNELLVILLE...MENTOR AND BIRDSEYE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3836 8708 3836 8668 3825 8668 3825 8708 TIME...MOT...LOC 0112Z 283DEG 22KT 3835 8683 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ MJ
356 WWUS53 KLMK 270126 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 926 PM EDT WED JUN 26 2013 INC037-270136- /O.EXP.KLMK.SV.W.0096.000000T0000Z-130627T0130Z/ DUBOIS IN- 926 PM EDT WED JUN 26 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DUBOIS COUNTY WILL EXPIRE AT 930 PM EDT/830 PM CDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3836 8708 3836 8668 3825 8668 3825 8708 TIME...MOT...LOC 0126Z 283DEG 22KT 3833 8672 $$ MJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:58 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 26, 6:58 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
658 PM EDT WED JUN 26 2013
...Updated Aviation Discussion...
.MESOSCALE UPDATE...
Issued at 631 PM EDT Wed Jun 26 2013
Storms lining up between the Wabash and Ohio rivers are training
along a corridor of especially high precipitable waters and K Index
values. While sporadic severe weather is still possible, it appears
this event is making the transition to a heavy rain threat. Will
continue all headlines for now.
Issued at 517 PM EDT Wed Jun 26 2013
Line of storms is currently crossing from Indiana into Kentucky. It
appears to be losing its punch, and no severe reports have been
received by the NWS so far. Nevertheless, it will be capable of 40
to 50 mph winds as it moves into northern Kentucky. AMDAR soundings
out of SDF have been showing some capping, so that may be helping to
prevent the impressive winds radar is seeing aloft from crashing to
the ground. DCAPE is not particularly impressive either.
New storms have been firing from eastern Missouri to southwest
Indiana. Analysis shows that by far the best instability, not
surprisingly, is roughly from St Louis to Evansville where the
atmosphere has yet to be worked over. The atmosphere over southern
Illinois is indeed extremely unstable and should be able to support
storm development. Folks west and southwest of Louisville will need
to keep an eye on this activity, while the Blue Grass prepares for
northwest winds of 40 to 50 mph with the approaching line coming out
of Louisville.
&&
.SHORT TERM (Tonight through Thursday)...
Issued at 233 PM EDT Tue June 26 2013
A small cluster of storms has formed this afternoon and at this
writing is crossing southwest Indiana ahead of an upper vort moving
across northern Indiana. This area of storms may grow upscale as it
encounters a very moist, warm, unstable atmosphere to its south.
Additional new development will be possible as well. A severe
thunderstorm watch is in effect until 10pm CDT/11pm EDT west of the
Blue Grass, though the greatest threat of severe weather will be
between 3pm and 9pm.
Last night thunderstorms dropped heavy rain across parts of southern
Indiana and northern Kentucky, especially from Salem to Louisville.
The ground is still very wet, and one-hour flash flood guidance in
this area is as low as 0.90". So, we've hoisted a Flash Flood Watch
across southern Indiana and northern Kentucky for this evening and
tonight.
On Thursday a weak surface trof will move through and may be
accompanied by a few showers and thunderstorms. It will also shift
our winds around to the west-northwest, and winds may gust into the
20-25mph range by afternoon.
It will be a very muggy night with lows only in the lower 70s and
high humidity. High temperatures Thursday will mostly be in the
middle and upper 90s.
.LONG TERM (Thursday Night through Tuesday)...
Issued at 309 PM EDT Wed Jun 26 2013
In the extended forecast period, the WFO LMK area transitions into a
northwest flow pattern. The surface frontal zone is essentially
through Friday. This warrants at least a slight chance/chance
mention of showers and thunderstorms, given the slightly stronger
shear and instability aloft along the southern edge of the shortwave
rotating down from the Great Lakes region.
There is a slight break in the rain Friday night, but the upper low
over the Great Lakes sharpens over the weekend. This will enhance
lift over southeast Indiana/southwest Ohio, moving into central
Kentucky by 12Z Saturday. As this trough develops into a closed low
over southern Illinois and west Kentucky, the diurnal chance of
showers and thunderstorms will become more persistent day and night
into Sunday.
From Sunday through Tuesday, chance PoPs will continue as moisture
gets pulled up from an inverted trough over the lower Mississippi
Valley into the Tennessee Valley, along and east of the closed low.
Cannot rule out non-diurnal chance of showers and thunderstorms with
this low pressure center.
Temperature-wise, temperatures after Friday will fall back below
seasonal levels into the 80s. Thicknesses are noticeably lower
across the area, given expected clouds, rain chances, and slightly
better cold air advection in northwest surface flow.
&&
.AVIATION (00Z TAF Update)...
Issued at 657 PM EDT Wed Jun 26 2013
An upper level disturbance crossing Indiana this evening is sparking
thunderstorms out ahead of it along a corridor of high atmospheric
moisture content. These storms will continue to affect SDF and LEX,
bringing widely variable conditions to the airports in terms of
winds, vsby, and to a lesser extent, ceilings. The convection
should remain mostly north of BWG, and will taper off overnight.
It appears that there should be enough wind and cloud to prevent fog
from forming in the morning.
A weak cool front will cross the region Thursday morning. While
isolated showers may accompany it, its greater impact on aviation
will be to bring winds around to the WNW, and perhaps get a little
gusty by afternoon.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 6 AM EDT /5 AM CDT/ THURSDAY FOR
INZ076>079-083-084-090>092.
KY...FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR KYZ030>037.
Mesoscale........13
Short Term.......13
Long Term........PAH
Aviation.........13Hazardous weather outlook, Jun 26, 7:20 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 720 PM EDT WED JUN 26 2013 INZ076>079-083-084-090>092-KYZ030>035-272330- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY-OLDHAM KY-TRIMBLE KY- HENRY KY-SHELBY KY-FRANKLIN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE... LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE... FRANKFORT 720 PM EDT WED JUN 26 2013 /620 PM CDT WED JUN 26 2013/ ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT /5 AM CDT/ THURSDAY... ...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. WIDESPREAD THUNDERSTORMS MOVING FROM SOUTHERN INDIANA INTO NORTHERN KENTUCKY WILL CONTINUE TO PRODUCE LOCALLY TORRENTIAL RAIN...LEADING TO A FLASH FLOOD THREAT. ISOLATED INSTANCES OF STRONG WINDS AND HAIL...AND EVEN A TORNADO...ARE POSSIBLE AS WELL. THE STORMS WILL TAPER OFF LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION THURSDAY THROUGH TUESDAY. STORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY IN THE AFTERNOONS AND EVENINGS...BUT THE THREAT FOR SEVERE WEATHER LOOKS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SEVERE WEATHER THEY OBSERVE THIS AFTERNOON AND EVENING. SEVERE WEATHER INCLUDES HAIL OF ONE INCH OR MORE IN DIAMETER...WINDS OF 58MPH OR MORE...AND TORNADOES. FLOODING IS ALSO TO BE REPORTED. MANY THANKS TO ALL OF OUR INTREPID SPOTTERS! && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ089-KYZ023>029-038-039-045>047-053>055-061>066-070>078-081-082- 272330- PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY- HARDIN KY-BULLITT KY-SPENCER KY-ANDERSON KY-NELSON KY-WASHINGTON KY- MERCER KY-LARUE KY-MARION KY-BOYLE KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG... BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...TAYLORSVILLE...LAWRENCEBURG... BARDSTOWN...SPRINGFIELD...HARRODSBURG...HODGENVILLE...LEBANON... DANVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 720 PM EDT WED JUN 26 2013 /620 PM CDT WED JUN 26 2013/ ...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. GIVEN AMPLE MOISTURE AND EXPECTED HEATING THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND ISOLATED TORNADOES ARE POSSIBLE. LOCALLY TORRENTIAL RAINS COULD PRODUCE FLASH FLOODING ESPECIALLY IN SOUTHERN INDIANA AND IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION THURSDAY THROUGH TUESDAY. STORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY IN THE AFTERNOONS AND EVENINGS...BUT THE THREAT FOR SEVERE WEATHER LOOKS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SEVERE WEATHER THEY OBSERVE THIS AFTERNOON AND EVENING. SEVERE WEATHER INCLUDES HAIL OF ONE INCH OR MORE IN DIAMETER...WINDS OF 58MPH OR MORE...AND TORNADOES. FLOODING IS ALSO TO BE REPORTED. MANY THANKS TO ALL OF OUR INTREPID SPOTTERS! && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ040>043-048-049-056-057-067-272330- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-JESSAMINE KY-CLARK KY- GARRARD KY-MADISON KY-LINCOLN KY- INCLUDING THE CITIES OF...VERSAILLES...LEXINGTON...PARIS... CARLISLE...NICHOLASVILLE...WINCHESTER...LANCASTER...RICHMOND... STANFORD 720 PM EDT WED JUN 26 2013 ...SEVERE THUNDERSTORM WATCH 374 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. GIVEN AMPLE MOISTURE AND EXPECTED HEATING THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND ISOLATED TORNADOES ARE POSSIBLE. LOCALLY TORRENTIAL RAINS COULD PRODUCE FLASH FLOODING ESPECIALLY IN SOUTHERN INDIANA AND IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION THURSDAY THROUGH TUESDAY. STORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY IN THE AFTERNOONS AND EVENINGS...BUT THE THREAT FOR SEVERE WEATHER LOOKS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SEVERE WEATHER THEY OBSERVE THIS AFTERNOON AND EVENING. SEVERE WEATHER INCLUDES HAIL OF ONE INCH OR MORE IN DIAMETER...WINDS OF 58MPH OR MORE...AND TORNADOES. FLOODING IS ALSO TO BE REPORTED. MANY THANKS TO ALL OF OUR INTREPID SPOTTERS! && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ036-037-272330- SCOTT KY-HARRISON KY- INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA 720 PM EDT WED JUN 26 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT THURSDAY... ...SEVERE THUNDERSTORM WATCH 374 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. GIVEN AMPLE MOISTURE AND EXPECTED HEATING THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND ISOLATED TORNADOES ARE POSSIBLE. LOCALLY TORRENTIAL RAINS COULD PRODUCE FLASH FLOODING ESPECIALLY IN SOUTHERN INDIANA AND IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION THURSDAY THROUGH TUESDAY. STORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY IN THE AFTERNOONS AND EVENINGS...BUT THE THREAT FOR SEVERE WEATHER LOOKS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SEVERE WEATHER THEY OBSERVE THIS AFTERNOON AND EVENING. SEVERE WEATHER INCLUDES HAIL OF ONE INCH OR MORE IN DIAMETER...WINDS OF 58MPH OR MORE...AND TORNADOES. FLOODING IS ALSO TO BE REPORTED. MANY THANKS TO ALL OF OUR INTREPID SPOTTERS! && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13
In the hours before
Special weather statement, Jun 26, 7:03 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
703 PM EDT WED JUN 26 2013
KYZ028-029-038-045-046-053-054-262350-
BULLITT KY-HARDIN KY-LARUE KY-MARION KY-NELSON KY-SPENCER
KY-WASHINGTON KY-
703 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
BARDSTOWN TO HODGENVILLE...AND MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HODGENVILLE...
BARDSTOWN...
COXS CREEK AND LENORE...
LYONS AND SAMUELS FIELD AIRPORT...
FAIRFIELD AND HOWARDSTOWN...
BLOOMFIELD AND GREENBRIER...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 105 AND 89.
THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
10 AND 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3805 8513 3804 8512 3799 8516 3800 8516
3799 8517 3798 8517 3759 8546 3753 8596
3798 8561
TIME...MOT...LOC 2304Z 262DEG 24KT 3787 8554 3761 8577
EERSpecial weather statement, Jun 26, 7:39 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
739 PM EDT WED JUN 26 2013
INZ076-077-084-090-270010-
CRAWFORD IN-HARRISON IN-ORANGE IN-WASHINGTON IN-
739 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...
AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST
OF SALEM TO 10 MILES SOUTH OF ENGLISH...AND MOVING EAST AT 20 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
CORYDON...
ORGAN SPRINGS AND WYANDOTTE...
BECKS MILL AND HANCOCK CHAPEL...
SHORTS CORNER AND MOBERLY...
FAIRDALE AND WHITE CLOUD...
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 105 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3856 8590 3850 8594 3849 8600 3842 8600
3842 8603 3835 8603 3817 8613 3818 8633
3820 8635 3818 8639 3818 8646 3821 8646
3821 8654 3853 8628
TIME...MOT...LOC 2339Z 263DEG 19KT 3846 8621 3820 8636
EERLocal storm report, Jun 26, 8:17 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
817 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND DMG 8 NE JASPER 38.48N 86.83W
06/26/2013 DUBOIS IN AMATEUR RADIO
TREES REPORTED DOWN.
&&
EVENT NUMBER LMK1300280
SZAPPANOSLocal storm report, Jun 26, 8:18 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
818 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM FLASH FLOOD LOUISVILLE 38.22N 85.74W
06/26/2013 JEFFERSON KY PUBLIC
FRANKFORT AVE. NORTH OF STORY FLOODED.
0545 PM TSTM WND DMG FRANKFORT 38.19N 84.87W
06/26/2013 FRANKLIN KY EMERGENCY MNGR
TREES REPORTED DOWN.
0555 PM FLOOD SELLERSBURG 38.39N 85.76W
06/26/2013 CLARK IN TRAINED SPOTTER
PAYNE-KOELHER ROAD FLOODED.
0556 PM FLASH FLOOD LOUISVILLE 38.22N 85.74W
06/26/2013 JEFFERSON KY PUBLIC
FLOODED ROADS IN AUDUBON PARK.
0558 PM FLASH FLOOD LOUISVILLE 38.22N 85.74W
06/26/2013 JEFFERSON KY PUBLIC
FLOODED ROADS AROUND UNIVERSITY OF LOUISVILLE.
0604 PM FLASH FLOOD LOUISVILLE 38.22N 85.74W
06/26/2013 JEFFERSON KY TRAINED SPOTTER
NINTH STREET RAMP FLOODED.
0620 PM TSTM WND DMG VERSAILLES 38.05N 84.73W
06/26/2013 WOODFORD KY LAW ENFORCEMENT
TREE DOWN IN THE CITY.
0629 PM FLASH FLOOD LOUISVILLE 38.22N 85.74W
06/26/2013 JEFFERSON KY NWS EMPLOYEE
BLANKENBAKER ROAD NEAR SOUTHEAST CHRISTIAN CHURCH
REPORTED HIGH WATER.
0632 PM FLASH FLOOD LOUISVILLE 38.22N 85.74W
06/26/2013 JEFFERSON KY BROADCAST MEDIA
FLOODED ROADS REPORTED AT 3RD STREET AND EASTERN
PARKWAY...FRANKFORT AVENUE AND STOCKER...AND AT 7TH AND
9TH STREETS AT OAK STREET.
0633 PM FLASH FLOOD LOUISVILLE 38.22N 85.74W
06/26/2013 JEFFERSON KY BROADCAST MEDIA
BOTTOM OF RAMP AT JACKSON STREET AND I-65 IS CLOSED DUE
TO HIGH WATER.
0640 PM FLASH FLOOD LOUISVILLE 38.22N 85.74W
06/26/2013 JEFFERSON KY BROADCAST MEDIA
15TH STREET AND OAK STREET CLOSED DUE TO FLOODING.
0813 PM TSTM WND DMG 8 NE JASPER 38.48N 86.83W
06/26/2013 DUBOIS IN AMATEUR RADIO
TREES REPORTED DOWN.
&&
EVENT NUMBER LMK1300269 LMK1300270 LMK1300273 LMK1300271 LMK1300272
LMK1300274 LMK1300275 LMK1300276 LMK1300277 LMK1300278 LMK1300279
LMK1300280
SZAPPANOSSpecial weather statement, Jun 26, 8:24 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
824 PM EDT WED JUN 26 2013
INZ077>079-084-089>092-KYZ025-270110-
CLARK IN-CRAWFORD IN-FLOYD IN-HARRISON IN-JEFFERSON IN-MEADE KY-PERRY
IN-SCOTT IN-WASHINGTON IN-
824 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
SCOTTSBURG TO 10 MILES SOUTHWEST OF BRANDENBURG...AND MOVING EAST AT
20 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
BRANDENBURG...
SCOTTSBURG...
SALEM...
NEW ALBANY...
CORYDON...
KENT AND MIDWAY...
SAINT JOSEPH AND OTISCO...
MADISON MUNICIPAL AIRPORT AND SPEED...
EKRON AND BRANDENBURG STATION...
THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 16 AND 8.
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 105 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3879 8536 3872 8545 3868 8545 3837 8569
3827 8583 3786 8611 3799 8642 3804 8649
3805 8656 3831 8631 3870 8607
TIME...MOT...LOC 0023Z 267DEG 15KT 3872 8557 3791 8630
EERSpecial weather statement, Jun 26, 8:42 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
842 PM EDT WED JUN 26 2013
INZ090>092-KYZ025-028>030-270125-
BULLITT KY-CLARK IN-FLOYD IN-HARDIN KY-HARRISON IN-JEFFERSON KY-MEADE
KY-
842 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF NEW
ALBANY TO 10 MILES SOUTH OF BRANDENBURG...AND MOVING SOUTHEAST AT 25
MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
VALLEY STATION...
ST. MATTHEWS...
SHIVELY...
PLEASURE RIDGE PARK...
OKOLONA...
WATSON AND ROCK HAVEN...
UTICA AND STITES...
LOUISVILLE INTERNATIONAL AIRPORT AND CUPIO...
LOUISVILLE BOWMAN FIELD AND FORT KNOX...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 112 AND 137.
THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 0 AND 8.
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 10 AND 8.
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 121 AND 123.
THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 1 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3824 8541 3766 8590 3782 8618 3786 8623
3841 8578
TIME...MOT...LOC 0042Z 302DEG 21KT 3837 8576 3784 8619
EERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:00 PM EDT | Tornado Warning | LMK | Dubois | 30 min |
| Jun 26, 8:07 PM EDT | Areal Flood Warning | LMK | Crawford, Dubois, Harrison, Orange, Perry, Washington | 6 hr |
| Jun 26, 8:19 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Orange | 31 min |
| Jun 26, 8:24 PM EDT | Special Weather Statement | LMK | Clark, Floyd, Harrison, Scott, Washington | 46 min |
| Jun 26, 9:05 PM EDT | Areal Flood Warning | LMK | Clark, Floyd, Harrison | 6 hr |
| Jun 26, 9:25 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Perry | 50 min |
| Jun 27, 1:53 AM EDT | River Flood Warning | LMK | Harrison, Washington | 11 hr |
| Jun 27, 2:03 AM EDT | Areal Flood Warning | LMK | Crawford, Harrison, Orange, Washington | 6 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.